High Wind, Crowley County
- When
- April 15, 8:00 AM MST to 12:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
High winds, gusting over 60 mph occurred across the southeast plains. There was very little damage.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
High winds, gusting over 60 mph occurred across the southeast plains. There was very little damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 15, 2:30 AM MST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT FRI APR 15 2011 .SHORT TERM... (TODAY AND TONIGHT) ...GUSTY WINDS AND HIGH FIRE DANGER FOR THE EASTERN PLAINS TODAY... MAIN CONCERN TODAY WILL BE THE STRONG WINDS OVER THE FAR EASTERN PLAINS. PRECIP HAS ENDED FOR THAT AREA THIS MORN AS LOW PRESSURE RAPIDLY INTENSIFIES OVR CENTRAL KS. EXPECT WINDS TO BE VERY STRONG BY THE KS BORDER THROUGH THIS MORNING AND EARLY AFTERNOON WITH A STRONG PRES GRADIENT REMAINING FOR THE ERN ZONES. NAM STILL PROGS A VERY STRONG LOW-MID LEVEL JET STREAK MOVING THRU W KS...WITH H7 WINDS IN EXCESS OF 80 KTS. COULD SEE SOME GUSTS IN THE 55-60 MPH RANGE FOR THE BORDER AREAS TODAY. FARTHER W...DO NOT SEE ANY POTENTIAL FOR WIDESPREAD OR LASTING STRONG WINDS...SO WILL CANCEL THE HIGH WIND WARNING FOR THE COUNTIES NOT ON THE KS BORDER. WILL BE WINDY FOR MOST SPOTS ON THE PLAINS E OF I-25...BUT SHOULD STAY UNDER HIGH WIND CRITERIA EXCEPT FOR THE EXTREME ERN ZONES. WILL LEAVE OUR RED FLAG WARNING INTACT FOR THE ERN PLAINS THRU EARLY EVE. RH MAY BE BORDERLINE FOR RED FLAG CONDITIONS...BUT WINDS AND PREEXISTING DRY CONDITIONS JUSTIFY THE WARNING. AS MENTIONED IN EARLIER AFD...ERN TWO THIRDS OF KIOWA COUNTY GOT SOME SNOW YESTERDAY...BUT SINCE DRY FUELS SHOULD DRY QUICKLY AND THE HEAVIER PRECIP WAS CONFINED TO THE EXTREME E AND NRN PORTIONS OF THE WARNING AREA...WILL LEAVE THE RFW INTACT FOR NOW. POPS WILL REMAIN ZERO TODAY WITH PLENTY OF SUN. HIGH CLOUDS WILL INCREASE A BIT OVR THE DVD TONIGHT AS NW FLOW STRENGTHENS ALOFT. WITH SURFACE WINDS RELAXING TONIGHT...CLEAR CONDITIONS...AND RESIDUAL COLD AIR ALOFT IN THE WAKE OF THE KS BLIZZARD...EXPECT IT TO BE A CHILLY NIGHT FOR THE PLAINS. GUIDANCE HAS COME IN COOLER FOR OVERNIGHT TEMPS...AND MIN TEMPS SHOULD FALL ON THE LOW SIDE OF GUIDANCE WITH MID 20S EXPECTED BY SAT MORNING. ROSE .LONG TERM... (SATURDAY - THURSDAY) ZONAL FLOW WITH A FEW WEAK EMBEDDED SHORTWAVES WILL EFFECT THE REGION THIS PERIOD. THE MAIN EFFECT OF THESE SHORTWAVES WILL BE TO BRING A THREAT OF ENHANCED SNOW SHOWERS TO THE CONTDVD...AND BRING OCCASIONAL BOUNDARIES DOWN THE PLAINS. THESE BOUNDARIES WILL GENERALLY KEEP SEASONABLE TEMPERATURES ACROSS THE REGION WITH A SLIGHT CHANCE OF SOME PRECIP OVER THE PLAINS. THE FIRST WEAK WAVE WILL COME ACROSS SAT AFTERNOON...WITH WINDS TAKING ON AN UPSLOPE COMPONENT ACROSS THE PLAINS. A FEW SNOW SHOWERS WILL BE POSSIBLE ACROSS THE CONTDVD DURING THIS PD. TRANQUIL WX WITH SEASONABLE TEMPS ARE EXPECTED SUNDAY. A SLIGHT CHANCE OF SNOW SHOWERS WILL OCCUR ALONG THE CONTDVD. ON MONDAY...A SFC CYCLONE WILL SPIN UP ON THE PLAINS IN ADVANCE OF A STRONGER WAVE WHICH IS FCST TO BE OVER UTAH BY MONDAY LATE AFTERNOON. WE COULD HAVE SOME FIRE WX ISSUES ON THIS DAY OVER THE E PLAINS AS GUSTY SW WINDS WILL BE LIKELY ALONG WITH LOW RH VALUES. SNOWS WILL BEGIN TO RAMP UP ALONG THE CONTDVD. SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE CONTDVD...ESPECIALLY MONDAY NIGHT. BY EARLY TUESDAY A STRONGER COOL FRONT WILL MOVE ACROSS THE REGION AND THIS WILL COOL TEMPS ACROSS TH PLAINS WITH AN INCREASING CHANCE OF SHOWERS OVER THE LOWER ELEVATIONS (20-30%). THROUGH THE REMAINDER OF THE WEEK...DUE ZONAL FLOW WILL BE OVER THE REGION WITH THE JET PRETTY MUCH DIRECTLY OVERHEAD. THIS WILL KEEP A THREAT OF SNOW SHOWERS GOING OVER THE CONTDVD THROUGH THE PD. WEAK DISTURBANCES IN THE FLOW WILL MOVE ACROSS THE REGION BRINGING WEAK BOUNDARIES SOUTH OVER THE PLAINS. THE BEST CHANCE WILL BE WED NIGHT/THU MORNING. OVERALL THROUGH THIS PD...IT WILL GENERALLY REMAIN DRY OVER THE PLAINS...BUT WITH THE WEAK BOUNDARY INCURSIONS...TEMPERATURES WILL LIKELY BE SEASONABLE. THE ONLY FIRE WX DAY LOOKS TO BE MONDAY ON THE PLAINS. \/HODANISH && .AVIATION... VFR AT ALL TAF SITES TODAY. MAIN AVN CONCERN TODAY WILL BE THE STRONG NW SURFACE WINDS FROM THE I-25 CORRIDOR EWD. STRONGEST WINDS SHOULD FALL IN THE 15-21Z TIME PERIOD...WITH SOME GUSTS IN THE 30 TO 40 KT RANGE POSSIBLE FOR KCOS AND KPUB...AND UP TO 50 KT CLOSE TO THE KS BORDER. WINDS WILL RELAX TONIGHT. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ231>237. HIGH WIND WARNING UNTIL 2 PM MDT THIS AFTERNOON FOR COZ096-098- 099. && 44/34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT FRI APR 15 2011 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE OVER THE SOUTHEASTERN PLAINS THIS MORNING INTO THE EARLY AFTERNOON HOURS. NORTHWEST WINDS OF 20 TO 40 MPH ARE ANTICIPATED...WITH WIND GUSTS UP TO 60 MPH AT TIMES. WINDS WILL BE STRONGEST NEAR THE KANSAS BORDER. DUE TO THE STRONG WINDS AND CONTINUED DRY CONDITIONS...FIRE DANGER WILL ALSO BE HIGH FROM LATE MORNING INTO EVENING OVER THE FAR SOUTHEASTERN COLORADO PLAINS. THEREFORE A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE PLAINS ON MONDAY. PERIODS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL BE POSSIBLE ACROSS THE CONTINENTAL DIVIDE DURING THIS PERIOD. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE MONDAY THROUGH MONDAY NIGHT...WEDNESDAY...AND LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS MORNING AND AFTERNOON OVER THE FAR EASTERN PLAINS. 44/34
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
836 AM MDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND GST 7 SSE SPRINGFIELD 37.31N 102.59W
04/15/2011 M59 MPH BACA CO ASOS
&&
PJCThe national radar mosaic for the moment the first event began.
8 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303464, 303465, 303466, 303468, 303469, 303470, 303471, 303472.